MAUDE Adverse Event Report: SMITH & NEPHEW, INC. PROBE SAPHYRE 90DEG; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

SMITH & NEPHEW, INC. PROBE SAPHYRE 90DEG; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 7209686
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/06/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery, the tip of the cutter head was broken and fall off in the joint cavity when use.The broken part has been removed, resulting in longer surgery operation time.There was no backup device available.No patient injury reported.No significant delay was reported.
 
Additional Manufacturer Narrative
An evaluation was performed by smith and nephew and could confirm the customer complaint for the tip of the cutter head was broken and fell off.A visual inspection was performed and showed the tip off the device was completely broken off from the shaft of the probe.This damage is caused by contact with another source or excessive force applied to the tip.The investigation identified no cause in the smith and nephew process that can cause or contribute weakening to the device tip.No manufacturing related defects were observed.
 
Event or Problem Description
It was reported that during an acl reconstruction surgery, the tip of the cutter head was broken and fall off in the joint cavity when use.The broken part has been removed with a curved forceps with the help of the arthroscopy, resulting in longer surgery operation time.A backup device was available to complete the procedure with no patient injuries.

Brand Name
PROBE SAPHYRE 90DEG
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
MDR Report Key8641189
Report Number3003604053-2019-00061
Device Sequence Number1875682
Product Code GEI
UDI-Device Identifier03596010470560
UDI-Public03596010470560
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K991218
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/02/2021
Device Catalogue Number7209686
Device Lot Number2009171
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2019
Initial Date Received by Manufacturer 05/06/2019
Supplement Date Received by Manufacturer05/29/2019
07/03/2019
Initial Report FDA Received Date05/24/2019
Supplement Report FDA Received Date06/02/2019
07/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR
Patient Weight65